• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Can Medication make you feel worse?

Tempast

New Member
Joined
Jan 16, 2020
Messages
6
Reaction score
1
I've been feeling worse and worse Anxiety the past few Weeks, Even though I've been taking medications as prescribed. Today after Taking my meds, I noticed I felt worse. is that my brain tricking me? What's going on?
 

Cuchculan

Well-Known Member
Joined
Apr 14, 2019
Messages
1,031
Reaction score
562
Depends if you are new to medication. Can take time to start making you feel better. 4 - 6 weeks to really do its thing. With others they expect side effects. Like they sit there waiting for them to happen. They feel anything and they blame the medication. I am on 5 different types of medication and never had any side effects at all. But we all differ. Could be all in the mind. Could be those early weeks of medication taken if you are new to them.
 

Mafiamike

New Member
Joined
Feb 11, 2020
Messages
3
Reaction score
1
When did you start the medications ? And what are you taking ? In my experience you can psych yourself into believing it makes you feel worse cause if you on heightened anxiety little things that change how you feel can trigger panic for example even caffeine.
 

Rikr

New Member
Joined
Feb 6, 2020
Messages
19
Reaction score
3
Here is basic pharmacology 101 you learn the first day in class - ALL medications (does not include things like insulin) are toxic to the body even higher dose supplements. The hope is that the therapeutic effect outweighs the toxic.

If you ever tried smoking chances the first few cigarettes made you feel bad - then the body turns off the dash warning lights and you no longer have the warning you are being damaged

Medications save lives and they also can be doing long term damage that we wont feel. I have permanent neurological damage from a anxiety drug so I have to be very careful about what I ingest
 

Tempast

New Member
Joined
Jan 16, 2020
Messages
6
Reaction score
1
I started the medications back in the summer, they've been working okay for awhile now- Only recently have they stopped Helping me calm down.
When did you start the medications ? And what are you taking ? In my experience you can psych yourself into believing it makes you feel worse cause if you on heightened anxiety little things that change how you feel can trigger panic for example even caffeine.
Lorazepam, I think- my doctor was scared to give me anything else.
What drug - could be a paradoxical reaction
 

FinneousRex

Active Member
Joined
Jan 19, 2020
Messages
111
Reaction score
49
Lorazepam is a benzos, and benzos are very addictive. You might have grown a tolerance to your dosage. Talk to your doctor.
 

Kazz77

New Member
Joined
Feb 13, 2020
Messages
1
Reaction score
0
Hi can anyone give me some advice I’ve been told I have HA I’m suffering really bad at mo my meds don’t seem to help I’m constantly scared and asking my husband if I’m k how can I stop being scared
 
Top